Two Cases of Compositae Dermatitis Exacerbated by Moisturizer Containing Feverfew


    loading  Checking for direct PDF access through Ovid

Abstract

A 45-year-old woman presented in October 2005 with a history of an eruption involving her scalp and face, including her eyelids and behind her ears. The eruption began at the end of August. It flared after she used a calming moisturizer containing feverfew (Tanacetum parthenium). A second patient, a 25-year-old woman, presented complaining of a 1-month history of an eruption around the eyes that started after she began using a moisturizer containing feverfew. Both patients were patch-tested with the North American Contact Dermatitis Group series, cosmetic and plant series, and their own skin care products. Patient 1 had a + reaction to sesquiterpene lactone mix, a + reaction to Compositae mix, a + reaction to parthenolide, a + reaction toTanacetum vulgare, and a + reaction to the calming moisturizer. Patient 2 had + reactions to sesquiterpene lactone, Compositae mix, and the same calming moisturizer. It is thought that both of these eruptions are a result of contact dermatitis from the Compositae plant family.

    loading  Loading Related Articles